Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 1992, 6:36 AM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1992, 6:36 AM CDT (11:36 UTC)
- Expired
- Jun 6, 1992, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Cherokee County, OK, Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 061136 FFWTUL OKC021-101-061445- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 636 AM CDT SAT JUN 6 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 945 AM CDT FOR PEOPLE IN THE FOLLOWING COUNTIES ... IN EAST CENTRAL OKLAHOMA ...CHEROKEE COUNTY...MUSKOGEE COUNTY HEAVY RAIN HAS OCCURED IN MUSKOGEE AND CHEROKEE COUNTIES THIS MORNING. RAINFALL ESTIMATES FROM RADAR INDICATED UP TO 3 INCHES OF RAIN HAS FALLEN IN AN AREA FROM WARNER TO MUSKOGEE TO TAHLEQUAH SINCE 3AM. CREEKS ARE REPORTED TO BE RISING RAPIDLY IN MUSKOGEE AND CHEROKEE COUNTIES AND FLASH FLOODING IS LIKELY AS IT CONTINUES TO RAIN IN THE WARNED AREA. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 11:46 AM CDT, 18 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 11:46 AM CDT, 18 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1144 AM CDT FRI JUN 5 1992 ....THIS IS A TEST OF THE NEW AREA FORECAST DISCUSSION... ...THIS CONCLUDES THE TEST... ...=02... .OK...NONE.
In the hours before
Special weather statement, Jun 6, 12:49 AM CDT, 5 hours 47 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1247 AM CDT SAT JUN 6 1992 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF NORTHEAST OKLAHOMA UNTIL 2 AM...AND FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 6 AM... AT 1240 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING INTO EASTERN OKLAHOMA. THESE STORMS WERE CONTINUING ACROSS CREEK AND OKFUSKEE COUNTIES AND WILL BE MOVING ACROSS TULSA...OKMULGEE AND MCINTOSH COUNTIES DURING THE NEXT HOUR. MOVEMENT WAS TO THE EAST NORTHEAST AT 30 MILES AN HOUR. HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN ASSOCIATED WITH THESE STORMS. GUSTY WINDS TO 40 MILES AN HOUR AND SMALL HAIL ARE ALSO POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE ALSO CONTINUING OVER THE WESTERN AND CENTRAL PART OF THE STATE WHICH WILL AFFECT THE AREA LATER DURING THE NIGHT. PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 6, 1:54 AM CDT, 4 hours 42 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 153 AM CDT SAT JUN 06 1992 TIME(CDT) COUNTY REPORT 107 AM OKMULGEE QUARTER SIZE HAIL AT MORRIS.
Special weather statement, Jun 6, 3:58 AM CDT, 2 hours 38 minutes before
OKZ026>034-040-061000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 357 AM CDT SAT JUN 6 1992 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA UNTIL 6 AM THIS MORNING... AT 350 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING EASTWARD ACROSS EASTERN OKLAHOMA. THE STRONGEST ACTIVITY STRETCHED FROM AROUND THE TAHLEQUAH AREA...SOUTHWARD ACROSS EASTERN MUSKOGEE COUNTY INTO HASKELL AND LATIMER COUNTIES. THESE STORMS WERE MOVING TO THE EAST AT 20 MILES AN HOUR AND WERE GENERALLY ON THE LEADING EDGE OF A LARGE AREA OF RAIN. HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN ASSOCIATED WITH THESE STORMS. BRIEF GUSTY WINDS AND SMALL HAIL ALSO REMAIN POSSIBLE. WITH MUCH OF EASTERN OKLAHOMA HAVING RECEIVED SUBSTANTIAL RAINS DURING THE PAST WEEK...THE ADDITIONAL RAIN TONIGHT MAY ALSO RESULT IN SOME TEMPORARY FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS. PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 6, 5:09 AM CDT, 1 hour 27 minutes before
OKZ026>034-040-061100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT SAT JUN 6 1992 ...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS BEEN CANCELLED FOR EASTERN OKLAHOMA WITH THE EXCEPTION OF THE EASTERNMOST COUNTIES OF EAST CENTRAL AND SOUTHEAST OKLAHOMA... AT 500 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING ACROSS THE EASTERNMOST COUNTIES OF EASTERN OKLAHOMA AND THE WATCH WILL CONTINUE IN EFFECT IN THOSE AREAS UNTIL 6 AM. THOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE REMAINDER OF THE AREA...LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE NEXT FEW HOURS. WITH MUCH OF EASTERN OKLAHOMA HAVING RECEIVED SUBSTANTIAL RAINS DURING THE RPAST WEEK...SOME FLOODING OF LOW LYING AREAS AND POOR DRAINAGE WILL REMAIN POSSIBLE FOR THE NEXT FEW HOURS.
Special weather statement, Jun 6, 6:18 AM CDT, 18 minutes before
OKZ026>034-040-061230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 AM CDT SAT JUN 6 1992 ...SEVERE THUNDERSTORM WATCH NUMBER 303 HAS EXPIRED. NO WATCHES OR WARNINGS ARE NOW IN EFFECT FOR EASTERN OKLAHOMA... AT 615 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING ACROSS EASTERN OKLAHOMA. THE PRECIPITATION WAS GENERALLY EAST OF A LINE FROM PAWNEE TO OKEMAH TO MCALESTER. THE STRONG THUNDERSTORMS THAT MOVED THROUGH EASTERN OKLAHOMA HAVE MOVED EAST INTO ARKANSAS. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS EASTERN OKLAHOMA...SOME LOCALIZED FLOODING IS STILL POSSIBLE IN THOSE AREAS THAT RECEIVE HEAVY RAINFALL. AT 615 AM...RADAR SHOWED MODERATE TO HEAVY RAINS OVER PARTS OF CHEROKEE...PITTSBURG AND MUSKOGEE COUNTIES. ALTHOUGH SHERIFFS OFFICES IN THESE COUNTIES REPORT ONLY MINOR STREET FLOODING...PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LOCALIZED FLOODING OF LOW LYING AREAS AS WELL AS FLOOD PRONE SPOTS. MOTORISTS ACROSS ALL OF EASTERN OKLAHOMA SHOULD NOT DRIVE INTO AREAS WHERE WATER CROSSES THE ROADS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS ON THE HEAVY RAIN.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:00 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 60 min |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.